Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Quasianalyticity and pluripolarity


Authors: Dan Coman, Norman Levenberg and Evgeny A. Poletsky
Journal: J. Amer. Math. Soc. 18 (2005), 239-252
MSC (2000): Primary 26E10, 32U20; Secondary 32U35, 32U15, 32U05
DOI: https://doi.org/10.1090/S0894-0347-05-00478-9
Published electronically: January 18, 2005
MathSciNet review: 2137977
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the graph

\begin{displaymath}\Gamma_f=\{(z,f(z))\in{\mathbb{C}}^2:\,z\in S\}\end{displaymath}

in ${\mathbb{C}}^2$ of a function $f$ on the unit circle $S$ which is either continuous and quasianalytic in the sense of Bernstein or $C^\infty$ and quasianalytic in the sense of Denjoy is pluripolar.


References [Enhancements On Off] (What's this?)

  • [BT] E. Bedford and B. A. Taylor, A new capacity for plurisubharmonic functions, Acta Math. 149 (1982), 1-40. MR 0674165 (84d:32024)
  • [D] J. P. Demailly, Mesures de Monge-Ampère et mesures plurisousharmoniques, Math. Z. 194 (1987), 519-564. MR 0881709 (88g:32034)
  • [DF] K. Diederich and J. E. Fornæss, A smooth curve in $\mathbb{C}^2$ which is not a pluripolar set, Duke Math. J. 49 (1982), 931-936. MR 0683008 (85b:32025)
  • [Ka] Yitzhak Katznelson, An introduction to harmonic analysis, Second corrected edition, Dover Publications, Inc., New York, 1976. MR 0422992
  • [K] Maciej Klimek, Pluripotential theory, London Mathematical Society Monographs. New Series, vol. 6, The Clarendon Press, Oxford University Press, New York, 1991. Oxford Science Publications. MR 1150978
  • [KP] Steven G. Krantz and Harold R. Parks, A primer of real analytic functions, Basler Lehrbücher [Basel Textbooks], vol. 4, Birkhäuser Verlag, Basel, 1992. MR 1182792
  • [L] Pierre Lelong, Fonction de Green pluricomplexe et lemmes de Schwarz dans les espaces de Banach, J. Math. Pures Appl. (9) 68 (1989), no. 3, 319–347 (French). MR 1025907
  • [LMP] N. Levenberg, G. Martin, and E. A. Poletsky, Analytic disks and pluripolar sets, Indiana Univ. Math. J. 41 (1992), no. 2, 515–532. MR 1183357, https://doi.org/10.1512/iumj.1992.41.41030
  • [M] S. Mandelbrojt, Sur les fonctions indéfiniment dérivables, Acta Math. 72 (1940), 15–29 (French). MR 0001783, https://doi.org/10.1007/BF02546326
  • [P] W. Pleśniak, Quasianalytic functions in the sense of Bernstein, Dissertationes Math. (Rozprawy Mat.) 147 (1977), 66. MR 0427674
  • [S] A. Sadullaev, Plurisubharmonic Functions, in Several Complex Variables II, Encyclopaedia of Mathematical Sciences, Vol. 8, G. M. Khenkin and A. G. Vitushkin (Editors), Springer, 1994, 59-106.
  • [T] A. F. Timan, Theory of approximation of functions of a real variable, Translated from the Russian by J. Berry. English translation edited and editorial preface by J. Cossar. International Series of Monographs in Pure and Applied Mathematics, Vol. 34, A Pergamon Press Book. The Macmillan Co., New York, 1963. MR 0192238

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 26E10, 32U20, 32U35, 32U15, 32U05

Retrieve articles in all journals with MSC (2000): 26E10, 32U20, 32U35, 32U15, 32U05


Additional Information

Dan Coman
Affiliation: Department of Mathematics, 215 Carnegie Hall, Syracuse University, Syracuse, New York 13244
Email: dcoman@syr.edu

Norman Levenberg
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Email: nlevenbe@indiana.edu

Evgeny A. Poletsky
Affiliation: Department of Mathematics, 215 Carnegie Hall, Syracuse University, Syracuse, New York 13244
Email: eapolets@syr.edu

DOI: https://doi.org/10.1090/S0894-0347-05-00478-9
Keywords: Quasianalytic functions, pluripolar sets, pluripotential theory
Received by editor(s): December 2, 2002
Published electronically: January 18, 2005
Additional Notes: The first and the last authors were supported by NSF grants
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society